Wildfire, Adair
- When
- August 10, 12:00 PM CST to August 11, 10:00 PM CST
- Where
- Adair forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Hot temperatures, low relative humidity, and gusty wind resulted in the spread of two large wildfires in Adair County. State and local agencies responded to these wildfires, which burned more than 400 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Hot temperatures, low relative humidity, and gusty wind resulted in the spread of two large wildfires in Adair County. State and local agencies responded to these wildfires, which burned more than 400 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 10, 10:43 AM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1143 AM CDT FRI AUG 10 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. GUSTY NORTHERLY WINDS WILL SUBSIDE AFTER SUNSET WITH VFR CONDITIONS FORECAST FOR ALL SITES. && .PREV DISCUSSION... /ISSUED 1114 AM CDT FRI AUG 10 2012/ ..UPDATE... DISCUSSION... TEMPERATURES ARE RUNNING A BIT AHEAD OF FORECAST CURVE TODAY HOWEVER WILL MAINTAIN FORECAST HIGHS WITH ONGOING COLD ADVECTION WITHIN THE MIXING DEPTH. UPDATE WILL INCREASE GUSTS INTO THE 20-25MPH RANGE ACROSS MUCH OF THE AREA THROUGH THE AFTERNOON. STILL EXPECT DEWPOINTS TO CONTINUE TO MIX OUT WHICH WILL LOWER HUMIDITIES AND RAISE FIRE WEATHER CONCERNS THROUGH THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 61 94 69 / 0 0 0 10 FSM 93 63 93 67 / 0 0 0 10 MLC 93 63 93 69 / 0 0 0 10 BVO 92 55 93 62 / 0 0 0 10 FYV 88 55 89 60 / 0 0 0 10 BYV 87 57 88 62 / 0 0 0 10 MKO 93 61 94 67 / 0 0 0 10 MIO 88 59 90 65 / 0 0 0 10 F10 94 63 95 69 / 0 0 0 10 HHW 94 65 94 70 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI AUG 10 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI AUG 10 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... NORTHERLY WINDS GUSTING 15 TO 25 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS...BEFORE DIMINISHING AFTER SUNSET. THESE WINDS ALONG WITH LOW HUMIDITY LEVELS WILL RAISE FIRE WEATHER CONCERNS...ESPECIALLY FOR LOCATIONS WHICH HAVE NOT RECEIVED ANY RECENT RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...LIMITED FIRE WEATHER POTENTIAL. SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... TEMPERATURES WILL WARM SATURDAY WITH CONTINUED LOW HUMIDITY LEVELS ACROSS NORTHEAST OKLAHOMA. HOTTER TEMPERATURES AND BREEZY SOUTHERLY WINDS WILL DEVELOP ON SUNDAY FURTHER RAISING FIRE WEATHER CONCERNS. A COLD FRONT WILL MOVE INTO THE AREA LATE SUNDAY INTO MONDAY BRINGING A LOW CHANCE OF THUNDERSTORMS. THE FRONT IS LIKELY TO WEAKEN QUICKLY ALLOWING HOT TEMPERATURES TO PREVAIL FOR MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411297.